Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 152, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2020, 5:58 PM CDT for Brewster County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 5:58 PM CDT (22:58 UTC)
- Expired
- Jun 19, 2020, 6:40 PM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1977 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228
WUUS54 KMAF 192258 RRA
SVRMAF
TXC043-200000-
/O.NEW.KMAF.SV.W.0152.200619T2258Z-200620T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
558 PM CDT Fri Jun 19 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
South central Brewster County in southwestern Texas...
* Until 700 PM CDT.
* At 558 PM CDT, a severe thunderstorm was located over Persimmon
Gap, or 21 miles north of Panther Junction, moving southeast at
25 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Persimmon Gap and Big Bend National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a potentially deadly storm. Seek shelter in an interior room
on the lowest floor of a well-built structure. Abandon vehicles in
search of a more substantial permanent structure. Stay away from
windows.
&&
LAT...LON 2962 10330 2975 10316 2964 10280 2933 10310
TIME...MOT...LOC 2258Z 311DEG 18KT 2964 10317
HAIL...1.25IN
WIND...70MPH
$$
121 follow-up statement
847
WWUS54 KMAF 192340
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
640 PM CDT Fri Jun 19 2020
TXC043-192350-
/O.CAN.KMAF.SV.W.0152.000000T0000Z-200620T0000Z/
Brewster TX-
640 PM CDT Fri Jun 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BREWSTER COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 2962 10330 2975 10316 2964 10280 2933 10310
TIME...MOT...LOC 2336Z 311DEG 18KT 2950 10299
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:45 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 19, 2:45 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 245 PM CDT Fri Jun 19 2020 .DISCUSSION... An upper level trough is centered over southern Canada and extends southward into New Mexico and the southern plains. A dryline will set up across West Texas this afternoon with very moist and unstable conditions to the east of this feature. Convective Available Potential Energy (CAPE) values are expected to get up to 4,000 J/kg across portions of the Permian Basin and Lower Trans Pecos this afternoon according to the NAM12. Bulk wind shear values are expected to get up to around 40 kts across portions of the area by this evening. A shortwave trough is expected to move over the region today bringing enhanced upper level lift. These conditions will lead to a chance of severe thunderstorms this afternoon and evening across much of the area with the best chances being across the Permian Basin and Western Low Rolling Plains. Temperatures today are expected to be a little cooler than yesterday but will still be hot with highs mostly in the upper 90s to triple digits. The upper trough will move over the central plains on Saturday with temperatures cooling slightly from today. CAPE values are expected to be 3000 to 4000 across parts of the Permian Basin and Lower Trans Pecos. Bulk shear values will be 35 to 40 kts across portions of the area. Another shortwave is expected to move over the region bringing more upper lift. These conditions will once again allow for a chance of strong to severe thunderstorms Saturday across portions of the area. The dryline will be across the far eastern Permian Basin and Lower Trans Pecos on Sunday with some moisture extending back west to the Davis Mountains so some storms will again be possible but not expecting as wide spread of coverage as today and tomorrow. A surface trough becomes more prevalent on Sunday so temperatures are expected to heat up into the triple digits for much of the area. Similar conditions will exist for Monday with temperatures continuing to heat up into the triple digits for most of the area. A cold front from the upper trough moving over the Upper Midwest will move into West Texas and southeast New Mexico on Tuesday resulting in temperatures cooling into the lower to mid 90s. Shower and thunderstorm chances will increase Tuesday into Wednesday as a result of the front. Temperatures will be below or near normal through next Friday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 94 71 101 / 40 20 20 10 Carlsbad 67 101 68 105 / 10 10 0 10 Dryden 73 97 73 99 / 20 20 20 20 Fort Stockton 71 98 72 101 / 20 20 20 20 Guadalupe Pass 65 92 66 93 / 10 10 0 10 Hobbs 65 95 66 102 / 10 20 10 10 Marfa 61 95 61 96 / 20 30 10 20 Midland Intl Airport 70 96 71 101 / 30 20 20 10 Odessa 70 96 71 101 / 20 20 20 10 Wink 72 101 71 105 / 20 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 10/80
Hazardous weather outlook, Jun 19, 3:33 AM CDT, 14 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 333 AM CDT Fri Jun 19 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-200845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 333 AM CDT Fri Jun 19 2020 /233 AM MDT Fri Jun 19 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Severe weather potential across portions west Texas and Southeast New Mexico will exist this afternoon with greatest threat across the Permian Basin. Main threats will be large hail and damaging winds with the strongest thunderstorms. Elevated fire weather concerns will affect portions of Southeast New Mexico and the adjacent Guadalupe Mountains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chances of severe weather will exist for west Texas on Saturday and Sunday. Large hail and damaging winds will remain the greatest threats. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 19, 5:03 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 503 PM CDT Fri Jun 19 2020 TXZ279-282-192230- Central Brewster County TX-Lower Brewster County TX- 503 PM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER COUNTY UNTIL 530 PM CDT... At 503 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles northwest of Persimmon Gap, or 38 miles southeast of Alpine, moving southeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Santiago Peak...highway 385 south of Marathon PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2984 10351 2997 10337 2979 10306 2959 10327 TIME...MOT...LOC 2203Z 312DEG 18KT 2986 10339 12
Special weather statement, Jun 19, 5:07 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
507 PM CDT Fri Jun 19 2020
TXZ061-068-192245-
Crane TX-Ector TX-
507 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR AND
NORTHEASTERN CRANE COUNTIES UNTIL 545 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles south of West Odessa, or 18 miles northwest of Crane, moving
northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pleasant Farms.
This includes Interstate 20 between mile markers 103 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3149 10240 3156 10258 3177 10257 3175 10229
3174 10229
TIME...MOT...LOC 2206Z 203DEG 14KT 3160 10254
12Special weather statement, Jun 19, 5:48 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 548 PM CDT Fri Jun 19 2020 TXZ279-282-192330- Central Brewster County TX-Lower Brewster County TX- 548 PM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY UNTIL 630 PM CDT... At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over Persimmon Gap, or 22 miles north of Panther Junction, moving southeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Persimmon Gap. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2963 10333 2977 10319 2954 10281 2933 10302 TIME...MOT...LOC 2248Z 311DEG 18KT 2965 10320 12
Local storm report, Jun 19, 5:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
549 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL ODESSA 31.85N 102.37W
06/19/2020 E1.25 INCH ECTOR TX PUBLIC
GUSTS TO 60 MPH.
&&
SAMANTHA.ZUBERLocal storm report, Jun 19, 5:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
556 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND GST ODESSA 31.85N 102.37W
06/19/2020 E65 MPH ECTOR TX NWS EMPLOYEE
&&
SAMANTHA.ZUBERLocal storm report, Jun 19, 5:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
558 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 5 S MIDLAND INTERNATION 31.87N 102.19W
06/19/2020 E1.00 INCH Midland TX TRAINED SPOTTER
&&
SAMANTHA.ZUBERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:33 PM CDT | Special Weather Statement | MAF | Glasscock | 42 min |
| Jun 18, 7:56 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 49 min |
| Jun 18, 8:09 PM CDT | Flash Flood Warning | MAF | Glasscock, Howard, Martin | 3 hr |
| Jun 18, 8:45 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 45 min |
| Jun 18, 8:48 PM CDT | Special Weather Statement | MAF | Mitchell | 42 min |
| Jun 18, 8:55 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Jun 18, 9:30 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 45 min |
| Jun 18, 10:15 PM CDT | Special Weather Statement | MAF | Mitchell | 60 min |
| Jun 19, 1:46 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| Jun 19, 2:35 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| Jun 19, 3:09 PM CDT | Special Weather Statement | MAF | Pecos | 36 min |
| Jun 19, 3:18 PM CDT | Special Weather Statement | MAF | Presidio | 27 min |
| Jun 19, 3:28 PM CDT | Special Weather Statement | MAF | 32 min | |
| Jun 19, 3:34 PM CDT | Special Weather Statement | MAF | Gaines | 26 min |
| Jun 19, 3:58 PM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| Jun 19, 4:05 PM CDT | Special Weather Statement | MAF | Gaines | 25 min |
| Jun 19, 4:13 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 41 min |
| Jun 19, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 61 min |
| Jun 19, 4:25 PM CDT | Special Weather Statement | MAF | Brewster | 35 min |
| Jun 19, 4:38 PM CDT | Special Weather Statement | MAF | Crane | 37 min |
| Jun 19, 4:46 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 59 min |
| Jun 19, 4:53 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| Jun 19, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 60 min |
| Jun 19, 5:03 PM CDT | Special Weather Statement | MAF | Brewster | 27 min |
| Jun 19, 5:07 PM CDT | Special Weather Statement | MAF | Crane | 38 min |
| Jun 19, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland | 65 min |
| Jun 19, 5:44 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 61 min |
| Jun 19, 5:48 PM CDT | Special Weather Statement | MAF | Brewster | 42 min |
| Jun 19, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 62 min |
| Jun 19, 6:02 PM CDT | Special Weather Statement | MAF | Borden | 28 min |
| Jun 19, 6:03 PM CDT | Special Weather Statement | MAF | Brewster | 42 min |
| Jun 19, 6:32 PM CDT | Special Weather Statement | MAF | Martin | 28 min |
| Jun 19, 6:42 PM CDT | Special Weather Statement | MAF | Brewster | 33 min |
| Jun 19, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.